Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 385, NWS Jackson, MS

June 26, 2000Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 26, 2000, 2:18 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 2:18 PM CDT (19:18 UTC)
Expired
Jun 26, 2000, 2:45 PM CDT
In force
27 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Forrest County, MS, Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Jun 26, 2:30 PM CDTThunderstorm Wind 59 EPurvis, MSSeveral large limbs were blown down and caused some minor damage. An anemometer at the Purvis Fire Department recorded a wind gust of 68 mph.
Jun 26, 2:36 PM CDTThunderstorm WindHattiesburg, MSSeveral large limbs fell onto power lines.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WUUS54 KJAN 261918
SVRJAN
MSC035-073-261945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 245 PM CDT

* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHEAST OF PURVIS...OR ABOUT 8 MILES
  SOUTH OF HATTIESBURG...MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR HATTIESBURG...WEST HATTIESBURG AT 240 PM CDT
  NEAR PETAL AT 245 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

65

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:42 AM CDT, 10 hours 36 minutes earlier.

Area forecast discussion, Jun 26, 3:42 AM CDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT MON JUN 26 2000

UPPER LEVEL DYNAMICS IN PLAY THIS FORECAST PERIOD. SMALLER SCALE JET
MAX TO SHIFT SWD ACROSS REGION TODAY AND TONIGHT AS MAIN JET STREAM
TRACK ACROSS NRN PLAINS DROPS GRADUALLY SWD THROUGH NEXT COUPLE OF
DAYS. ASSOCIATED UPPER DIVERGENCE FIELDS SHOW MAX S/SE AREAS THIS
AFTERNOON WITH UPPER DIVERGENCE INCREASING FROM THE NW INTO THE
FORECAST AREA TUESDAY. VERTICAL VELOCITY FIELD INCREASING FROM THE N
TUESDAY AFTERNOON...WITH A MAX INTO SRN AND CENTRAL MS TUEDAY
NIGHT.

LOW LEVEL FOCUS ALSO SETTING UP FOR THE NEXT COUPLE OF DAYS. COLD
FRONT FORECAST TO DROP INTO NRN MS DURING THE EARLY A.M. HOURS
TUESDAY. BOUNDARY FORECAST TO DROP INTO CENTRAL MS TUESDAY
EVENING...LIFTING NWD AS A WARM FRONT BY WEDNESDAY MORNING. MODELS
DIFFER ON SWD PROGRESS OF BOUNDARY BUT AGREE ON FOCUS FOR NRN AREAS
FOR TUESDAY INTO TUESDAY NIGHT. 850 MB TROF ALSO DROPPING INTO NRN
MS BUT MODELS MAINTAIN GOOD ANTICYCLONIC FLOW TO THE S. 850 MB
THETAE CONVERGENCE FORECAST OVER THE SE CORNER OF MS BY LATE
AFTERNOON MONDAY. SIGNIFICANT 850 MB THETAE CONVERGENCE INDICATED
ACROSS NRN MS TUESDAY AFTERNOON...INTO CENTRAL AND SRN MS TUESDAY
NIGHT. BULLSEYE WCENTRAL ZONES LATE TUESDAY NIGHT SUGGESTS POSSIBLE
MCS DEVELOPMENT SOMEWHERE IN THE AREA BUT WILL NOT TRY TO PINPINT
THIS AT THIS TIME. MEAN RH VALUES REMAIN BEST OVER SE MS THIS
AFTERNOON AND FOLLOW SUIT WITH OTHER FIELDS IN AN INCREASE FROM THE
N EARLY TUESDAY AND INCREASING FROM THE N TUESDAY AND TUESDAY NIGHT.

LOOKS LIKE BEST CHANCE OF CONVECTION FROM CENTRAL ZONES TO THE NE
DUE TO THE PRESENCE OF OUTFLOW BOUNDARIES FROM SUNDAYS
THUNDERSTORMS. DEBRIS CLOUD COVER FROM MCS ACTIVITY TO THE N AND NW
INCREASING OVER AR THIS MORNING AND SHOULD SPREAD INTO N AND NW
ZONES BY LATE MORNING. WILL KEEP BEST POPS EAST AND SRN ZONES FOR
TODAY AND SLIGHT CHANCE NW. WILL INCREASE POPS FOR TUESDAY WHEN
FRONTAL AND UPPER LEVEL DYNAMICS COME INTO PLAY.

QPF DISCUSSION: WITH A MOIST AIRMASS(PRECIP H20 AMOUNTS IN THE
1.75-2.00" RANGE) THROUGH THE FIRST 24 HOURS...WIDELY SCATTERED TO
SCATTERED TSRA LIKELY(WITH LITTLE MOVEMENT OF STORMS AS THEY FORM).
WITH MORNING GULF BREEZE INITIATION SOUTH...WILL PAINT BETTER
AMOUNTS SOUTH WITH OUTFLOW DRIVEN ACTIVITY THIS AFTERNOON. WILL MOVE
AREA OF FOCUS TO NORTHERN SECTIONS TONIGHT WITH MOVEMENT OF FRONT
INTO NORTHERN SECTIONS OF LOWER MISSISSIPPI RIVER VALLEY. AM GOING
TO EXPAND AFTERNOON HPC/S ETA DERIVED COVERAGE TO NGM/AVN WITH A
LEAN TOWARDS AVN AMOUNTS AS FEEL NGM TOO WET.

PRELIM NUMBERS:
JAN 91/70/90/71 2243
MEI 92/68/90/69 3243

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

In the hours before

Special weather statement, Jun 26, 10:20 AM CDT, 3 hours 58 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
270400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT MON JUN 26 2000

A MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH DAYTIME HEATING AND
SOME IMPROVED LOCALIZED CONVERGENCE THIS AFTERNOON TO PRODUCE
SCATTERED THUNDERSTORMS...MAINLY SOUTH OF INTERSTATE TWENTY. THE STORMS
SHOULD BE MOST NUMEROUS ACROSS SOUTH AND WEST PORTIONS OF THE AREA
WITH A GENERAL STORM MOTION TOWARD THE SOUTHWEST EXPECTED. ISOLATED
STORMS MAY REACH SEVERE LIMITS WITH DAMAGING DOWNBURST WIND GUSTS...
PARTICULARLY SOUTHWEST OF A HATTIESBURG TO PORT GIBSON TO LAKE
VILLAGE...ARKANSAS LINE BETWEEN 1 PM AND 9 PM.

SINCE OVERALL WIND SHEAR WILL BE VERY WEAK AND THUNDERSTORM
ORGANIZATION LIMITED...NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN WHICH INCLUDES AN EXPERIMENTAL GRAPHICAL
HAZARDOUS WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.